Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 47, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 6, 2004, 1:43 PM MST for Yavapai County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 1:43 PM MST (20:43 UTC)
- Expired
- Aug 6, 2004, 2:15 PM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 134 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 062043 SVRFGZ AZC025-062115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 143 PM MST FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 215 PM MST * AT 136 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR IRON SPRINGS...OR ABOUT 12 MILES WEST OF PRESCOTT...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IRON SPRINGS BY 150 PM MST LAT...LON 3463 11279 3448 11268 3460 11245 3475 11259 $$ MAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:20 AM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 6, 9:20 AM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST FRI AUG 06 2004 .SYNOPSIS...MOIST SOUTHERLY FLOW WILL AFFECT THE REGION TODAY. AS A RESULT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SLIGHTLY DRIER WESTERLY FLOW ALOFT WILL BEGIN ON SATURDAY AND SUNDAY. THIS WILL DIMINISH THE AMOUNT OF SHOWER ACTIVITY ACROSS THE AREA INTO EARLY NEXT WEEK. TEMPERATURES WILL REMAIN AROUND NORMAL. && .DISCUSSION...STRONG PUSH OF MOIST SOUTHERLY FLOW WILL AFFECT THE REGION TODAY...AND IS ALREADY AFFECTING THE DESERT REGIONS. SURFACE DEWPOINTS AND PW VALUES HAVE INCREASED SIGNIFICANTLY IN THE LAST 24 HOURS...AND WE HAVE LESS CLOUD COVER TO START THE DAY. MESO-ETA MODEL RUNS FROM 12Z SHOWING A THETA MAX ALONG AND NORTH OF THE RIM TODAY. THIS REGION FROM JUST NORTH OF DEVELOPING CONVECTION OVER PHOENIX AND THE NORTHERN EXTENT OF THE PW RIDGE WILL BE THE FOCUS FOR STRONGER CONVECTION AND HEAVY RAINS. MODEST SHEAR VALUES ALSO EXIST NORTH OF FLAGSTAFF...SO THERE IS A THREAT OF ISOLATED SEVERE CELLS. MID LEVEL HIGH SHIFTS WEST AFTER TODAY...BUT BY THAT TIME PLENTY OF MOISTURE WILL BE RE-CIRCULATING AROUND THE RIDGE FOR SCATTERED ACTIVITY THROUGH THE WEEKEND. ZONES COVERING THESE TRENDS FOR NOW...NO UPDATES NEEDED THIS MORNING. PETERSON. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 6, 9:30 AM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI AUG 6 2004 AZZ004>018-037>040-071400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE VALUES HAVE INCREASED ACROSS THE REGION TODAY COMPARED TO THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY FORMING SOUTH OF THE MOGOLLON RIM TOWARDS PHOENIX. THE CLOUD COVER THAT INHIBITED THUNDERSTORM DEVELOPMENT THURSDAY HAS DECREASED THIS MORNING ALLOWING FOR STRONGER HEATING. THE COMBINATION OF WARMER MORNING TEMPERATURES AND MORE MOISTURE WILL LEAD TO AN ACTIVE DAY TODAY ACROSS PORTIONS OF NORTHERN AND CENTRAL ARIZONA. THE MOST FAVORABLE AREA FOR STRONG THUNDERSTORM DEVELOPMENT WILL BE ROUGHLY ACROSS EASTERN YAVAPAI COUNTY...NORTHERN GILA COUNTY...THE MOGOLLON RIM....AND PORTIONS OF THE WESTERN LITTLE COLORADO RIVER VALLEY AND THE PAINTED DESERT. THESE AREAS WILL HAVE THE MOST FREQUENT THUNDERSTORMS TODAY AND HAVE THE BEST CHANCE FOR ISOLATED STRONGER STORMS CONTAINING HEAVY RAIN...AND HAIL UP TO AN INCH IN DIAMETER. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REMAINDER OF THE REGION AS WELL TODAY...BUT WILL NOT BE AS WIDESPREAD OR AS STRONG. STORM MOVEMENT WILL BE FROM THE SOUTHWEST TO THE NORTHEAST TODAY AROUND 15 MPH. THIS WILL DECREASE THE CHANCE FOR FLOODING AND DUE TO THE LACK OF RAINFALL RECENTLY...THE CHANCES FOR FLOODING REMAIN LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SLIGHTLY DRIER AIR WILL MOVE ACROSS THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY...MAINLY OVER HIGHER TERRAIN. THE CHANCES FOR WIDESPREAD HEAVY RAIN DURING THIS PERIOD ARE LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:43 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 32 min |
| Aug 6, 3:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Aug 6, 4:10 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 44 days |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.